Alert archive / Indiana / River Flood Warnings in 2009

River Flood Warning 42, NWS Indianapolis, IN

March 8, 2009Carroll County, Tippecanoe County, White County, Indiana

NWS Indianapolis, IN issued this river flood warning at Mar 8, 2009, 5:44 PM EDT for Carroll County, Tippecanoe County, White County, Indiana. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2009, 5:44 PM EDT (21:44 UTC)
Expired
Mar 10, 2009, 7:56 AM EDT
In force
38 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Carroll County, IN, Tippecanoe County, IN, White County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tippecanoe River at Oakdale Dam (MCXI3).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KIND 082144
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
544 PM EDT SUN MAR 08 2009

...THE NATIONAL WEATHER SERVICE AT INDIANAPOLIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN NORTH CENTRAL INDIANA...

  TIPPECANOE RIVER...

.EXTENSIVE LOWLAND FLOODING WILL OCCUR ALONG THE TIPPECANOE RIVER 
DOWNSTREAM OF OAKDALE DAM IN CARROLL COUNTY.  LOWLAND FLOODING WILL 
ALSO DEVELOP ALONG THE WABASH RIVER IN TIPPECANONE COUNTY.  NIPSCO 
REPORTED THE FLOW FROM OAKDALE DAM HAD EXCEEDED 13,000 CUBIC FEET PER
SECOND.

RAINFALL APPROACHING 3 INCHES...HAD FALLEN IN PORTIONS OF NORTH
CENTRAL INDIANA AS OF THIS AFTERNOON.  THE TIPPECANOE RIVER WILL
RISE STEADILY FOR HOURS AFTER THE RAIN ENDS.  THERE MAY BE MORE THAN
ONE CREST.  REMAIN ALERT UNTIL A SIGNIFICANT FALL OCCURS IN THE
TIPPECANOE RIVER.

SAFETY MESSAGE...PERSONS WITH INTERESTS THREATENED BY RISING WATER 
SHOULD TAKE PRECAUTIONS IMMEDIATELY.  FLOODING WILL BECOME EXTENSIVE.
SEVERAL LOCAL ROADS... RIVER PARKS AND RECREATIONAL AREAS WILL FLOOD.
MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH ANY FLOODED ROADS.  
TURN AROUND...DO NOT DROWN.  KEEP CHILDREN AWAY FROM FLOODED AREAS.

INC015-157-181-090944-
/O.NEW.KIND.FL.W.0042.090308T2144Z-000000T0000Z/
/MCXI3.1.ER.090308T1926Z.090308T2130Z.000000T0000Z.NO/
544 PM EDT SUN MAR 08 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM.
* AT 5 PM SUNDAY THE FLOW WAS...14815 CFS.
* FLOOD FLOW IS 13,000 CFS.
* EXTENSIVE LOWLAND FLOODING WITH A FEW EVACUATIONS POSSIBLE AND 
  MINIMAL PROPERTY DAMAGE.  FLOOD FLOW RELEASES FROM OAKDALE DAM 
  BETWEEN 13,000 AND 18,000 CUBIC FEET PER SECOND.  MORE EXTENSIVE 
  FLOODING MAY DEVELOP.  SOME LOCAL RIVER ROADS IN CARROLL...WHITE 
  AND TIPPECANOE COUNTIES FLOOD.

$$
6 follow-up statements
000 
WGUS83 KIND 090008
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
808 PM EDT SUN MAR 08 2009

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL
INDIANA...

  TIPPECANOE RIVER...

.EXTENSIVE LOWLAND FLOODING WILL OCCUR ALONG THE TIPPECANOE RIVER 
DOWNSTREAM OF OAKDALE DAM IN CARROLL COUNTY.  LOWLAND FLOODING WILL 
ALSO DEVELOP ALONG THE WABASH RIVER IN TIPPECANONE COUNTY.  NIPSCO 
REPORTED THE FLOW FROM OAKDALE DAM HAD EXCEEDED 16,000 CUBIC FEET PER
SECOND.

RAINFALL APPROACHING 3 INCHES...HAD FALLEN IN PORTIONS OF NORTH
CENTRAL INDIANA AS OF THIS AFTERNOON.  THE TIPPECANOE RIVER WILL
RISE STEADILY FOR HOURS AFTER THE RAIN ENDS.  THERE MAY BE MORE THAN
ONE CREST.  REMAIN ALERT UNTIL A SIGNIFICANT FALL OCCURS IN THE
TIPPECANOE RIVER.

SAFETY MESSAGE...PERSONS WITH INTERESTS THREATENED BY RISING WATER 
SHOULD TAKE PRECAUTIONS IMMEDIATELY.  FLOODING WILL BECOME EXTENSIVE.
SEVERAL LOCAL ROADS... RIVER PARKS AND RECREATIONAL AREAS WILL FLOOD.
MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH ANY FLOODED ROADS.  
TURN AROUND...DO NOT DROWN.  KEEP CHILDREN AWAY FROM FLOODED AREAS.

INC015-157-181-091208-
/O.CON.KIND.FL.W.0042.000000T0000Z-000000T0000Z/
/MCXI3.1.ER.090308T1926Z.090308T2330Z.000000T0000Z.NO/
808 PM EDT SUN MAR 08 2009

THE FLOOD WARNING CONTINUES FOR
  THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM.
* AT 7 PM SUNDAY THE FLOW WAS...16796 CFS.
* FLOOD FLOW IS 13,000 CFS.
* WITH FLOOD FLOW RELEASES BETWEEN 13,000 AND 18,000 CUBIC FEET PER 
  SECOND FROM OAKDALE DAM...EXTENSIVE LOWLAND FLOODING WITH A FEW 
  EVACUATIONS POSSIBLE AND MINIMAL PROPERTY DAMAGE. MORE EXTENSIVE 
  FLOODING MAY DEVELOP.  SOME LOCAL RIVER ROADS IN CARROLL...WHITE 
  AND TIPPECANOE COUNTIES FLOOD.

$$
000 
WGUS83 KIND 090257
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1057 PM EDT SUN MAR 08 2009

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL
INDIANA...

  TIPPECANOE RIVER...

.EXTENSIVE LOWLAND FLOODING WILL OCCUR ALONG THE TIPPECANOE RIVER 
DOWNSTREAM OF OAKDALE DAM IN CARROLL COUNTY.  LOWLAND FLOODING WILL 
ALSO DEVELOP ALONG THE WABASH RIVER IN TIPPECANONE COUNTY.  NIPSCO 
REPORTED THE FLOW FROM OAKDALE DAM HAD BRIEFLY EXCEEDED 17,000 CUBIC
FEET PER SECOND.

RAINFALL APPROACHING 3 INCHES...HAD FALLEN IN PORTIONS OF NORTH
CENTRAL INDIANA AS OF SUNDAY AFTERNOON.  THE TIPPECANOE RIVER WILL
RISE STEADILY FOR HOURS AFTER THE RAIN ENDS.  THERE MAY BE MORE THAN
ONE CREST.  REMAIN ALERT UNTIL A SIGNIFICANT FALL OCCURS IN THE
TIPPECANOE RIVER.

SAFETY MESSAGE...PERSONS WITH INTERESTS THREATENED BY RISING WATER 
SHOULD TAKE PRECAUTIONS IMMEDIATELY.  FLOODING WILL BECOME EXTENSIVE.
SEVERAL LOCAL ROADS... RIVER PARKS AND RECREATIONAL AREAS WILL FLOOD.
MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH ANY FLOODED ROADS.  
TURN AROUND...DO NOT DROWN.  KEEP CHILDREN AWAY FROM FLOODED AREAS.

INC015-157-181-091457-
/O.CON.KIND.FL.W.0042.000000T0000Z-000000T0000Z/
/MCXI3.1.ER.090308T1926Z.090309T0130Z.000000T0000Z.NO/
1057 PM EDT SUN MAR 08 2009

THE FLOOD WARNING CONTINUES FOR
  THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM.
* AT 10 PM SUNDAY THE FLOW WAS...15036 CFS.
* FLOOD FLOW IS 13,000 CFS.
* WITH FLOOD FLOW RELEASES BETWEEN 13,000 AND 18,000 CUBIC FEET PER 
  SECOND FROM OAKDALE DAM...EXTENSIVE LOWLAND FLOODING WITH A FEW 
  EVACUATIONS POSSIBLE AND MINIMAL PROPERTY DAMAGE. MORE EXTENSIVE 
  FLOODING MAY DEVELOP.  SOME LOCAL RIVER ROADS IN CARROLL...WHITE 
  AND TIPPECANOE COUNTIES FLOOD.

$$

NIELD
000 
WGUS83 KIND 091147
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
747 AM EDT MON MAR 09 2009

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL
INDIANA...

  TIPPECANOE RIVER...

.EXTENSIVE FLOW CONTINUES FROM OAKDALE DAM IN CARROLL COUNTY.  NIPSCO
REPORTED THE FLOW FROM OAKDALE DAM REMAINS IN EXCESS OF 15,000 CUBIC 
FEET PER SECOND.  EXTENSIVE FLOODING CONTINUES ALONG THE TIPPECANOE 
RIVER IN CARROLL...WHITE AND TIPPECANOE COUNTIES AS A RESULT OF THIS 
EXTENSIVE FLOOD WATER FLOW FROM THE DAM.

RAINFALL...POSSIBLY EXCEEDING 3 INCHES...FELL IN PORTIONS OF NORTH 
CENTRAL INDIANA BY SUNDAY AFTERNOON.  RAIN...POSSIBLY EXCEEDING 2
INCHES MAY FALL IN NORTH CENTRAL INDIANA FROM MONDAY NIGHT THROUGH
TUESDAY. EXTENSIVE FLOODING ALONG THE TIPPECANOE RIVER MAY CONTINUE
THROUGH THURSDAY. FLOOD FLOWS COULD GO EVEN HIGHER THAN THAT
EXPERIENCED ON SUNDAY.

SAFETY MESSAGE...PERSONS WITH INTERESTS THREATENED BY RISING WATER 
SHOULD CONTINUE PRECAUTIONS UNTIL A SIGNIFICANT FALL OCCURS IN THE 
TIPPECANOE RIVER. THIS MAY NOT OCCUR UNTIL FRIDAY.  SEVERAL LOCAL
ROADS... RIVER PARKS AND RECREATIONAL AREAS REMAIN FLOODED. 
MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH ANY FLOODED ROADS. 
TURN AROUND...DO NOT DROWN.  KEEP CHILDREN AWAY FROM FLOODED AREAS.

INC015-157-181-092347-
/O.CON.KIND.FL.W.0042.000000T0000Z-000000T0000Z/
/MCXI3.1.ER.090308T1926Z.090309T0130Z.000000T0000Z.NO/
747 AM EDT MON MAR 09 2009

THE FLOOD WARNING CONTINUES FOR
  THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM.
* AT 6 AM MONDAY THE FLOW WAS...15,527 CFS.
* FLOOD FLOW IS 13,000 CFS.
* WITH FLOOD FLOW RELEASES BETWEEN 13,000 AND 18,000 CUBIC FEET PER 
  SECOND FROM OAKDALE DAM...EXTENSIVE LOWLAND FLOODING WITH A FEW 
  EVACUATIONS POSSIBLE AND MINIMAL PROPERTY DAMAGE. MORE EXTENSIVE 
  FLOODING MAY DEVELOP.  SOME LOCAL RIVER ROADS IN CARROLL...WHITE 
  AND TIPPECANOE COUNTIES FLOOD.

$$
000 
WGUS83 KIND 091821
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
220 PM EDT MON MAR 09 2009

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL
INDIANA...

  TIPPECANOE RIVER...

.EXTENSIVE FLOW CONTINUES FROM OAKDALE DAM IN CARROLL COUNTY.  NIPSCO
REPORTED THE FLOW FROM OAKDALE DAM REMAINS IN EXCESS OF 13,000 CUBIC 
FEET PER SECOND AND GRADUALLY DIMINISHING.  EXTENSIVE LOWLAND
FLOODING CONTINUES ALONG THE TIPPECANOE RIVER IN CARROLL...WHITE AND
TIPPECANOE COUNTIES.

RAINFALL BETWEEN 2 AND 4 INCHES FELL IN NORTH CENTRAL INDIANA SUNDAY.
RAIN OF 1 TO 2 INCHES IS EXPECTED TO FALL IN NORTH CENTRAL INDIANA
FROM MONDAY NIGHT THROUGH TUESDAY. AS A RESULT...FLOWS FROM OAKDALE
DAM MAY SHOW AN INCREASE LATE TUESDAY AND FLOOD FLOWS COULD GO EVEN
HIGHER THAN THAT EXPERIENCED ON SUNDAY.  FLOODING ALONG THE
TIPPECANOE RIVER MAY CONTINUE THROUGH FRIDAY.

SAFETY MESSAGE...PERSONS WITH INTERESTS THREATENED BY RISING WATER 
SHOULD CONTINUE PRECAUTIONS UNTIL A SIGNIFICANT FALL OCCURS IN THE 
TIPPECANOE RIVER.  SEVERAL LOCAL ROADS... RIVER PARKS AND 
RECREATIONAL AREAS REMAIN FLOODED.  MOTORISTS SHOULD NOT ATTEMPT TO 
DRIVE THROUGH ANY FLOODED ROADS.  TURN AROUND...DO NOT DROWN.  KEEP 
CHILDREN AWAY FROM FLOODED AREAS.

INC015-157-181-100620-
/O.CON.KIND.FL.W.0042.000000T0000Z-000000T0000Z/
/MCXI3.1.ER.090308T1926Z.090309T0130Z.000000T0000Z.NO/
220 PM EDT MON MAR 09 2009

THE FLOOD WARNING CONTINUES FOR
  THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM.
* AT 12 PM MONDAY THE FLOW WAS...14,366 CFS.
* FLOOD FLOW IS 13,000 CFS.
* WITH FLOOD FLOW RELEASES BETWEEN 13,000 AND 18,000 CUBIC FEET PER 
  SECOND FROM OAKDALE DAM...EXTENSIVE LOWLAND FLOODING WITH A FEW 
  EVACUATIONS POSSIBLE AND MINIMAL PROPERTY DAMAGE. MORE EXTENSIVE 
  FLOODING MAY DEVELOP.  SOME LOCAL RIVER ROADS IN CARROLL...WHITE 
  AND TIPPECANOE COUNTIES FLOOD.

$$
000 
WGUS83 KIND 092316
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
716 PM EDT MON MAR 09 2009

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL
INDIANA...

  TIPPECANOE RIVER...

.EXTENSIVE FLOW CONTINUES FROM OAKDALE DAM IN CARROLL COUNTY.  NIPSCO
REPORTED THE FLOW FROM OAKDALE DAM REMAINS IN EXCESS OF 13,000 CUBIC 
FEET PER SECOND AND IS SLOWLY DIMINISHING.  EXTENSIVE LOWLAND
FLOODING CONTINUES ALONG THE TIPPECANOE RIVER IN CARROLL...WHITE AND
TIPPECANOE COUNTIES.

RAINFALL BETWEEN 2 AND 4 INCHES FELL IN NORTH CENTRAL INDIANA SUNDAY.
RAIN OF 1 TO 3 INCHES IS EXPECTED TO FALL IN NORTH CENTRAL INDIANA
FROM LATE MONDAY NIGHT THROUGH TUESDAY. AS A RESULT...FLOWS FROM
OAKDALE DAM MAY SHOW AN INCREASE...POTENTIALLY RAPID...LATE TUESDAY
AND FLOOD FLOWS COULD GO EVEN HIGHER THAN THAT EXPERIENCED ON
SUNDAY.  FLOODING ALONG THE TIPPECANOE RIVER MAY CONTINUE THROUGH
FRIDAY.

SAFETY MESSAGE...PERSONS WITH INTERESTS THREATENED BY RISING WATER 
SHOULD CONTINUE PRECAUTIONS UNTIL A SIGNIFICANT FALL OCCURS IN THE 
TIPPECANOE RIVER.  SEVERAL LOCAL ROADS... RIVER PARKS AND 
RECREATIONAL AREAS REMAIN FLOODED.  MOTORISTS SHOULD NOT ATTEMPT TO 
DRIVE THROUGH ANY FLOODED ROADS.  TURN AROUND...DO NOT DROWN.  KEEP 
CHILDREN AWAY FROM FLOODED AREAS.

INC015-157-181-101116-
/O.CON.KIND.FL.W.0042.000000T0000Z-000000T0000Z/
/MCXI3.1.ER.090308T1926Z.090309T0130Z.000000T0000Z.NO/
716 PM EDT MON MAR 09 2009

THE FLOOD WARNING CONTINUES FOR
  THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM.
* AT 6 PM MONDAY THE FLOW WAS...14350 CFS.
* FLOOD FLOW IS 13,000 CFS.
* WITH FLOOD FLOW RELEASES BETWEEN 13,000 AND 18,000 CUBIC FEET PER 
  SECOND FROM OAKDALE DAM...EXTENSIVE LOWLAND FLOODING WITH A FEW 
  EVACUATIONS POSSIBLE AND MINIMAL PROPERTY DAMAGE. MORE EXTENSIVE 
  FLOODING MAY DEVELOP.  SOME LOCAL RIVER ROADS IN CARROLL...WHITE 
  AND TIPPECANOE COUNTIES FLOOD.

$$
000 
WGUS83 KIND 101156
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
756 AM EDT TUE MAR 10 2009

...A FLOOD WARNING IS NO LONGER IN EFFECT FOR THE FOLLOWING RIVER IN 
NORTH CENTRAL INDIANA...

  TIPPECANOE RIVER...

.HIGH FLOW CONTINUES TO DIMINISH FROM OAKDALE DAM IN CARROLL COUNTY.
NIPSCO REPORTED THE FLOW FROM OAKDALE DAM IS LESS THAN 13,000 CUBIC 
FEET PER SECOND.

SAFETY MESSAGE...BOATERS...RECREATIONAL AND AGRICULTURAL INTERESTS 
SHOULD BE ALERT TO HIGH RIVER LEVELS UNTIL RIVER LEVELS ARE NEAR 
NORMAL. MOTORISTS SHOULD AVOID ANY FLOODED ROADS.  TURN AROUND...DO 
NOT DROWN.  KEEP CHILDREN AWAY FROM FLOODED AREAS.

INC015-157-181-101226-
/O.CAN.KIND.FL.W.0042.000000T0000Z-090310T1156Z/
/MCXI3.1.ER.090308T1926Z.090309T0130Z.090310T0524Z.NO/
756 AM EDT TUE MAR 10 2009

THE FLOOD WARNING IS NO LONGER IN EFFECT FOR
  THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM.
* AT 7 AM TUESDAY THE FLOW WAS...11,898 CFS.
* FLOOD FLOW IS 13,000 CFS.
* LOWLAND FLOODING ENDS AS FLOWS FROM OAKDALE DAM DECREASE FROM 9,000
  CUBIC FEET PER SECOND.  BE ALERT TO FLOOD DEBRIS OR DAMAGE TO 
  PREVIOUSLY FLOODED ROADS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 8, 2:25 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 8, 2:25 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
225 PM EDT SUN MAR 8 2009

.DISCUSSION...PROGRESSIVE AND UNSETTLED PATTERN XPCTD FOR THE NEXT
SEVERAL DAYS AS LONG WV TROF CURRENTLY OVR THE W CST MOVES INTO THE
MIDDLE OF THE COUNTRY BY THE MIDDLE OF THE WEEK. INTITAL UPPR SYS
CURRENTLY OVR ERN IA/NW IL...XPCTD TO MOV NEWD ACRS THE GRTLKS
TONIGHT...WHILE THE NEXT IMPULSE MOVES INTO THE AREA ARND TUES.
MODELS IN GENERAL AGREEMENT ON THE MAIN DETAILS. FCST FOCUS CENTERS
ON WNDS TONIGHT AND POPS.

IN THE NR TERM...CDFNT PROGRESSING EWD ACRS IL WITH SCT LN OF
CONVECTION JUST AHEAD OF IT. MODELS PROG CDFNT TO THE ERN BORDER ARND
00Z/MON. SVR THREAT WL CONTINUE AHEAD OF CDFNT...WITH WT49 IN EFFECT
FOR THE WRN AREAS TIL 21Z. PCPN THREAT SHOULD END WITH FROPA. WL
LEAVE SOME CHC POPS OVR THE FAR ERN/SERN ZONES FOR AN HR OR TWO PAST
00Z TO COVER ANY LINGERING PCPN. APPEARS SOME 40-45KT GUSTS ARE
LIKELY IN THE DRY SLOT BEHIND FROPA LTR THIS AFT...SO PLANNING ON
ADJUSTING WND ADVISORY TO COVER XPCTD GUSTS LTR THIS AFT. COULD BE A
FEW HRS OF CLRG UNDERNEATH DRY SLOT BEFORE LWR CLDS FILL BACK IN.

IN THR LTR PDS...MON XPCTD TO BE DRY WITH SFC HI PRES RDG SETTLING
INTO THE AREA. BY LT MON NIGHT...STG LLJ NOSES BACK INTO THE AREA
WHICH SHOULD AID IN PCPN DVLPMT AGAIN. WL GO WITH LIKELY POPS FOR LT
MON NIGHT AND TUES.

LO LVL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR MON MAY BE ABOUT 5
DEGS TOO COOL...OTRW GUIDANCE LOOKS OK FOR NOW.

THE EXTENDED LOOKS DRY AND COOLER AS COOL CANADIAN HIGH PRES BUILDS
IN. MADE LITTLE CHANGES THERE.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS
AWIPS DISTANCE SPEED TOOL IS ESTIMATING ETA OF WRN IL SQUALL LINE TO
LAF AND HUF AROUND 19Z AND IND AND BMG AROUND 21Z. SO...WL JUST PUT
TRWS IN THE MAIN GROUP FOR A COUPLE OF HOURS. TRENDS HAVE BEEN FOR
MVFR CIGS AND IFR VSBYS WITHIN THE STORM ACTIVITY. AFTER
THAT...EXPECT AREAS OF MVFR CIGS THROUGH AT LEAST 06Z MON PER MODEL
TIME SECS...SATELLITE TRENDS AND SFC OBS. BUFKIT AND MODEL TIME SECS
ALONG WITH UPSTREAM OBS FAVOR SW WINDS GUSTING TO OVER 30 KTS. WINDS
TO SHIFT TO THE NW AT FROPA WHICH SOULD BE AROUND 01Z AT LAF AND HUF
AND 03Z AT IND AND BMG. THE GUSTS SHOULD END IN THE EARLY OVERNIGHT
AND HIGH PRES BUILDS IN.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 4 PM THIS EVENING TO MIDNIGHT TONIGHT FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

PUBLIC...JAS
AVIATION...MK
Hazardous weather outlook, Mar 8, 9:24 AM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
924 AM EDT SUN MAR 8 2009

INZ021-030-031-036>042-044>049-052>057-061>065-068>072-091100-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
924 AM EDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE STORMS FROM MIDDAY INTO THIS
EVENING. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE
ISOLATED DAMAGING WIND GUSTS TO 65 MPH. LARGE HAIL TO ONE INCH IN
DIAMETER IS ALSO POSSIBLE. GIVEN THE STRONG AND SHEARED
ATMOSPHERIC WINDS...AN ISOLATED TORNADO CANNOT BE RULED OUT.

THERE IS ALSO A RISK OF FLOODING...ESPECIALLY THIS MORNING...ALONG
AND NORTHWEST OF A FRANKFORT TO KOKOMO LINE FROM PERSISTENT HEAVY
RAINFALL.

STRONG WEST WINDS WILL FOLLOW THE STORMS AS A SHARP COLD FRONT
SWEEPS EAST THROUGH INDIANA. WEST WINDS OF 20 TO 30 MPH WITH BRIEF
GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THIS EVENING INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY. PRESENT INDICATIONS ARE THAT
SOME OF THE STORMS MAY BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY MIDDAY INTO THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-051-060-067-091100-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-VIGO-SULLIVAN-KNOX-
924 AM EDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE STORMS FROM MIDDAY INTO MID
AFTERNOON. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE
ISOLATED DAMAGING WIND GUSTS TO 65 MPH. LARGE HAIL TO ONE INCH IN
DIAMETER IS ALSO POSSIBLE. GIVEN THE STRONG AND SHEARED
ATMOSPHERIC WINDS...AN ISOLATED TORNADO CANNOT BE RULED OUT.

THERE IS ALSO A RISK OF FLOODING...ESPECIALLY THIS MORNING...ALONG
AND NORTHWEST OF A FRANKFORT TO KOKOMO LINE FROM PERSISTENT HEAVY
RAINFALL.

STRONG WEST WIDENS WILL FOLLOW THE STORMS AS A SHARP COLD FRONT
SWEEPS EAST THROUGH INDIANA. WEST WINDS OF 20 TO 30 MPH WITH BRIEF
GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THIS EVENING INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY. PRESENT INDICATIONS ARE THAT
SOME OF THE STORMS MAY BE STRONG TO SEVERE.

FLOODING IS EXPECTED TO DEVELOP ALONG THE WABASH RIVER AFTER
TUESDAY. SEE THE LATEST HYDROLOGIC STATEMENT FOR ADDITIONAL
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY MIDDAY INTO THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

MK/JS/AB/CS/MURPHY

In the hours before

Local storm report, Mar 8, 4:00 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
400 PM EDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND GST     LAFAYETTE               40.41N 86.87W
03/08/2009  E60 MPH          TIPPECANOE         IN   TRAINED SPOTTER

&&

ABROOKS
Local storm report, Mar 8, 4:06 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 PM EDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          3 SE ODON               38.81N 86.95W
03/08/2009                   DAVIESS            IN   BROADCAST MEDIA

            TRAILER DESTROYED.

&&

ABROOKS
Local storm report, Mar 8, 4:19 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
419 PM EDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     FLORA                   40.54N 86.52W
03/08/2009                   CARROLL            IN   LAW ENFORCEMENT

            ROOF OFF OF A BUILDING. TREES AND POWERLINES DOWN.

&&

ABROOKS
Local storm report, Mar 8, 4:23 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
423 PM EDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     ROSSVILLE               40.42N 86.60W
03/08/2009                   CLINTON            IN   LAW ENFORCEMENT

            POWER LINES DOWN.

&&

ABROOKS
Local storm report, Mar 8, 4:24 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
424 PM EDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND GST     1 SE DAYTON             40.37N 86.76W
03/08/2009  M60 MPH          TIPPECANOE         IN   DEPT OF HIGHWAYS

            52 KNOT GUST MEASURED BY HIGHWAY MESONET SITE.

&&

JNIELD
Local storm report, Mar 8, 4:25 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
425 PM EDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     FREELANDVILLE           38.86N 87.31W
03/08/2009                   KNOX               IN   BROADCAST MEDIA

            STATE ROAD 58 WAS BLOCKED BY DEBRIS.

&&

ABROOKS

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 7:45 PM ESTSevere Thunderstorm WarningINDHoward26 min
Mar 7, 9:53 PM ESTFlood WatchINDCarroll, Clinton, Fountain, Howard, Tippecanoe, Tipton and 1 more13 hr
Mar 8, 5:13 AM EDTWind AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more23 hr
Mar 8, 2:25 PM EDTSevere Thunderstorm WarningINDDaviess, Knox50 min
Mar 8, 2:55 PM EDTTornado WarningINDGreene, Knox, Sullivan30 min
Mar 8, 3:01 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin44 min
Mar 8, 3:24 PM EDTTornado WarningINDDaviess, Greene, Martin19 min
Mar 8, 3:37 PM EDTTornado WarningINDJackson, Lawrence38 min
Mar 8, 3:43 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe47 min
Mar 8, 3:54 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Lawrence, Monroe36 min
Mar 8, 4:11 PM EDTTornado WarningINDBartholomew, Decatur, Jackson, Jennings34 min
Mar 8, 4:22 PM EDTSevere Thunderstorm WarningINDClinton, Howard, Tipton53 min
Mar 8, 4:23 PM EDTSevere Thunderstorm WarningINDDaviess, Lawrence, Martin23 min
Mar 8, 5:24 PM EDTSevere Thunderstorm WarningINDJennings23 min

Nearby

River Flood Warnings in Indiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.